MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular

SIRTEX MEDICAL, INC. LAVA-34, 2 ML; Embolization Agent, Vascular
Model Number SLLES342
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event did not involve death or serious injury and it was confirmed that the physician was able to complete the case with another vial that did not break.(b)(6), inc.Is not the manufacturer of the vortex mixer.Proper mixing of the lava device is integral for its intended use.This mdr has been filed out of an abundance of caution due to the potential for serious injury should the lava device not be properly mixed.(b)(6) affairs has stated the overall benefit-risk profile of the lava system remains unchanged, and this event does not alter the safety profile of the device.
 
Event or Problem Description
The vortex mixer and attachment used in this event did not securely hold the vial of lava causing it to come off the mixer and break.Proper mixing of the lava device is integral for its intended use.Sirtex medical, inc.Is not the manufacturer of the vortex mixer or the attachment.

Brand Name
LAVA-34, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
fl. 2
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24802619
Report Number9710358-2026-00011
Device Sequence Number10682656
Product Code QVG
UDI-Device Identifier00850055697010
UDI-Public00850055697010
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES342
Device Lot Number10959
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown